Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Compact extensions of compactly generated nilpotent groups are pro-Lie


Authors: Karl H. Hofmann, John R. Liukkonen and Michael W. Mislove
Journal: Proc. Amer. Math. Soc. 84 (1982), 443-448
MSC: Primary 22D05
MathSciNet review: 640250
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that compact extensions of compactly generated (locally compact) pro-Lie groups are pro-Lie, and that compactly generated (locally compact) nilpotent groups are pro-Lie. As a consequence compact extensions of compactly generated nilpotents are pro-Lie. We give examples indicating limitations to extending our results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D05

Retrieve articles in all journals with MSC: 22D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1982-0640250-1
PII: S 0002-9939(1982)0640250-1
Keywords: Pro-Lie, nilpotent locally compact group, compactly generated locally compact group
Article copyright: © Copyright 1982 American Mathematical Society